Article Text

PDF

Lesions of basal ganglia due to disulfiram neurotoxicity.
  1. D Laplane,
  2. N Attal,
  3. B Sauron,
  4. A de Billy,
  5. B Dubois
  1. Hôpital Pitié-Salpêtrière, Paris, France.

    Abstract

    Three cases of disulfiram induced Parkinsonism and frontal lobe-like syndrome associated with bilateral lesions of the lentiform nuclei on CT scan are reported. Symptoms developed either after an acute high dose of disulfiram (one case) or after several days to weeks of disulfiram treatment (two cases) and persisted over several years in two patients. These observations suggest that basal ganglia are one of the major targets of disulfiram neurotoxicity. The mechanisms of the lesions of basal ganglia may involve carbon disulfide toxicity.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.